MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4130, 5MMX35CM EPIX LAPA GRASPER, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4130, 5MMX35CM EPIX LAPA GRASPER, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4130
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event unit is not being returned to applied medical for evaluation, but lot number is provided.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: appendectomy event description: complaint created based off of medwatch uf/importer report # (b)(4).[hospital] "upon using epix laparoscopic grasper (ref# c4130, lot #1 512170), a thread on the pad, at the tip of the grasper became caught upon the intestines when using the grasper, during removal of the appendix.Irritation and redness seen where the thread was, upon usage of the grasper.Surgeon assessed the area of the intestines and determined that there was no active bleeding and processed with appendectomy." additional information received from [customer] via email on 30jul2024: [hospital] does purchase devices directly from amr.The department no longer has the device, device was discharged.The product is not available for return.Additional information received from [customer] via email on 30jul2024: the graspers that the hospital purchases do not come as part of a kit.The hospital purchases applied medical graspers by the box, qty (b)(4).Additional information received from [customer] via email on 1aug2024: the complaint occurred at [hospital] which is under [hospital]'s license.[hospital] is [hospital]'s campus in [location].Intervention: surgeon assessed the area of the intestines and determined that there was no active bleeding and processed with appendectomy.Patient status: no patient injury.
 
Event or Problem Description
Procedure performed: appendectomy.Event description: complaint created based off of medwatch uf/importer report (b)(4) [hospital]."upon using epix laparoscopic grasper (ref#c4130, lot #1512170), a thread on the pad, at the tip of the grasper became caught upon the intestines when using the grasper, during removal of the appendix.Irritation and redness seen where the thread was, upon usage of the grasper.Surgeon assessed the area of the intestines and determined that there was no active bleeding and processed with appendectomy." additional information received from [customer] via email on 30jul2024: [hospital] does purchase devices directly from amr.The department no longer has the device, device was discharged.The product is not available for return.Additional information received from [customer] via email on 30jul2024: the graspers that the hospital purchases do not come as part of a kit.The hospital purchases applied medical graspers by the box, qty 10.Additional information received from [customer] via email on 1aug2024: the complaint occurred at [hospital] which is under [hospital]'s license.[hospital] is [hospital]'s campus in [location].Intervention: surgeon assessed the area of the intestines and determined that there was no active bleeding and processed with appendectomy.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no trends identified.The probability and criticality of the harm resulting from this event have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: appendectomy.Event description: complaint created based off of medwatch uf/importer report#: (b)(4).[hospital]: "upon using epix laparoscopic grasper (ref#: c4130, lot#: 1512170), a thread on the pad, at the tip of the grasper became caught upon the intestines when using the grasper, during removal of the appendix.Irritation and redness seen where the thread was, upon usage of the grasper.Surgeon assessed the area of the intestines and determined that there was no active bleeding and processed with appendectomy." additional information received from [customer] via email on 30jul2024: [hospital] does purchase devices directly from amr.The department no longer has the device, device was discharged.The product is not available for return.Additional information received from [customer] via email on 30jul2024: the graspers that the hospital purchases do not come as part of a kit.The hospital purchases applied medical graspers by the box, qty (b)(4).Additional information received from [customer] via email on 1aug2024: the complaint occurred at [hospital] which is under [hospital]'s license.[hospital] is [hospital]'s campus in [location].Intervention: surgeon assessed the area of the intestines and determined that there was no active bleeding and processed with appendectomy.Patient status: no patient injury.
 
Additional Manufacturer Narrative
This report is being updated and submitted per the fda request.Correction: section b1 is being updated to "adverse event." h1 is being updated to ¿serious injury.".

Brand Name
C4130, 5MMX35CM EPIX LAPA GRASPER, 10/BX
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20019033
Report Number2027111-2024-00789
Device Sequence Number12624668
Product Code NWV
UDI-Device Identifier00607915110147
UDI-Public(01)00607915110147(17)270110(30)01(10)1512170
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC4130
Device Catalogue Number101476261
Device Lot Number1512170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date11/14/2024
12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient SexUnknown